•   
  •   
  •   

Smart Living FDA issues warning on 'Benadryl Challenge,' a rumored viral trend

03:45  25 september  2020
03:45  25 september  2020 Source:   msn.com

Big Boy is not replacing its mascot, after all

  Big Boy is not replacing its mascot, after all Though there’s been much speculation that Big Boy, the mascot for the restraurant chain of the same name, has retired, the rumors are not true. Big Boy is simply sharing the spotlight with his blonde-haired best friend Dolly to promote a new chicken sandwich, The Daily Meal confirmed. Fast Food Copycat Recipes for Chipotle, Taco Bell and More Who is Dolly? The female cartoon figure has been a part of Big Boy culture since the 1950s. She is featured in the “Adventures of Big Boy” comic book series and Big Boy kids menus and coloring pages. Though she may not be as famous of a mascot as Big Boy, she’s always been his sidekick.Dolly is having her moment right now, though.

(KSEE/KGPE) — The U.S. Food and Drug Administration is warning about the dangers of taking high doses of Benadryl after reports of teenagers ending up in emergency rooms or dying after participating in the “ Benadryl Challenge ” on the social media application TikTok.

Multiple teens have been hospitalized after ingesting up to 14 Benadryl doses at once, inspired by a TikTok challenge aimed at hallucinating. A new alarming trend on TikTok is prompting teens to take dangerously high amounts of Benadryl — and experts are warning the activity could be fatal.

The Food and Drug Administration issued a warning Thursday about the dangers of the "Benadryl Challenge," a rumored TikTok stunt that involves ingesting high doses of the allergy medication to induce hallucinations.

a cup on a counter © Provided by TODAY

"We are aware of news reports of teenagers ending up in emergency rooms or dying after participating in the 'Benadryl Challenge' encouraged in videos posted on the social media application TikTok," the FDA warning says.

You Can Save $150 on a KitchenAid Stand Mixer Right Now Thanks to Macy's Epic Sale

  You Can Save $150 on a KitchenAid Stand Mixer Right Now Thanks to Macy's Epic Sale But you have to hurry because the deal won't last long!

KDKA's Royce Jones is talking to experts about a new, dangerous trend on TikTok called the " Benadryl Challenge ."

The challenge involves users daring each other to take large amounts of Benadryl , which in excessive quantities can cause A 15-year old girl from Oklahoma has reportedly died after taking an excessive amount of the anti-allergy medication Benadryl as part of a challenge on social media app TikTok.

However, there has been little evidence on TikTok of a widespread challenge, and the platform disabled both the "Benadryl" and "BenadrylChallenge" hashtags in order to prevent copycats.

While there have been several local news reports about teens involved with the challenge, NBC News has not confirmed these reports.

The FDA said in the warning that is "investigating these reports and conducting a review to determine if additional cases have been reported. We will update the public once we have completed our review or have more information to share."

The agency also said that it has contacted TikTok and "strongly urged them to remove the videos from their platform and to be vigilant to remove additional videos that may be posted."

FDA's list of hand sanitizers to avoid grows again with more than 100 identified that may contain methanol

  FDA's list of hand sanitizers to avoid grows again with more than 100 identified that may contain methanol The FDA has further expanded the list of hand sanitizers to avoid because they may contain the toxic substance methanol. More have been recalled.As of Saturday, the FDA's "do-not-use list of dangerous hand sanitizer products" now includes 101 varieties of hand sanitizer that should be avoided – some that have already been recalled and other products being recommended for recalls – as they may contain methanol, a potentially fatal ingredient.

Rumor : In 2015 the FDA issued a recall for children's Tylenol, Motrin, and Benadryl products. Origins: A warning about a supposedly current FDA recall involving the over-the-counter medications Motrin, Tylenol and Benadryl began circulating online in early 2015.

Parents be warned : there is a new challenge on social media that could be dangerous for children; KDKA's Royce Jones reports. #CancelNetflix trends as the controversial film 'Cuties' premieres on the streaming service. Yahoo Movies.

Taking higher than recommended doses of diphenhydramine, sold as Benadryl, can lead to serious heart problems, seizures, coma or even death, according to the FDA. Parents should store diphenhydramine away from children, and the agency recommends locking up all medicines to prevent accidental poisonings by children and misuse by teens.

In a statement provided to NBC News, Johnson & Johnson, which makes Benadryl, said, in part, "This online 'challenge' is extremely concerning, dangerous and should be stopped immediately."

"As soon as we became aware of this dangerous trend, we contacted social media platforms to have the content removed," the statement continued. "We are continuing to monitor and work with safety teams at the various social media platforms to remove dangerous content."

FDA Warns of TikTok 'Benadryl Challenge' Linked to Teen Hospitalizations .
The FDA has requested that TikTok remove any 'Benadryl Challenge' posts from its platformIn a Thursday news release, the FDA said taking higher than recommended doses of diphenhydramine, the drug in Benadryl, “can lead to serious heart problems, seizures, coma, or even death.” The organization said they have “contacted TikTok” to remove the videos from the platform.

usr: 1
This is interesting!